An unusual case of driving
under the influence of enflurane

by
Musshoff F, Junker H, Madea B.
Institute of Legal Medicine,
Rheinische Friedrich-Wilhelms-University,
Stiftsplatz 12, 53111, Bonn, Germany.
f.musshoff@uni-bonn.de
Forensic Sci Int. 2002 Aug 28;128(3):187-9.


ABSTRACT

An unusual case of driving under the influence of the volatile anaesthetic enflurane is reported. A markedly affected anaesthetist was sniffing at an enflurane-moistened handkerchief before he crashed into a lorry at a red traffic light. In the blood sample enflurane (2.92 mg/l) as well as diclofenac (0.28 mg/l) and 4-aminophenazone (24.4 mg/l) were found. The way of driving and the accident and the deficiency symptoms could be explained by the central suppressing effects of enflurane. The physician was considered as impaired and not suitable to drive at the time of the incidence.
People
Enflurane
Anaesthesia
Thiopentone
Nitrous oxide
Inhaled anaesthetics
Obstetric anaesthesia
Molecular mechanisms
Chloroform anaesthesia
'The secularisation of pain'



Refs
and further reading

general-anaesthesia.com
HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhappiness?
Utopian Surgery?
The Good Drug Guide
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World